Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 14, 2022, 3:09 PM PDT for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2022, 3:09 PM PDT (22:09 UTC)
- Expired
- Aug 14, 2022, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 62 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WGUS56 KSGX 142209
FFWSGX
CAC073-150030-
/O.NEW.KSGX.FF.W.0025.220814T2209Z-220815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
309 PM PDT Sun Aug 14 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
East Central San Diego County in southwestern California...
* Until 530 PM PDT.
* At 309 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
0.5 to 1.5 inches in 1 hour. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78 Between Banner
And S2, Borrego Springs, Hwy 78 Between Borrego Springs Rd And
Ocotillo Wells, northern Mount Laguna, Cuyamaca Rancho State Park,
Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S22 Between
Ranchita And Borrego Springs, Hwy S2 Between Agua Caliente And
Canebrake, Hwy S1 Between Lake Cuyamaca And Mount Laguna, Fish
Creek Wash, Ranchita, Hwy S2 Between Hwy 79 And Hwy 78, Shelter
Valley, Agua Caliente and Banner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3319 11659 3325 11627 3300 11613 3289 11650
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Small2 follow-up statements
731
WGUS76 KSGX 142254
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
354 PM PDT Sun Aug 14 2022
CAC073-150030-
/O.CON.KSGX.FF.W.0025.000000T0000Z-220815T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Diego CA-
354 PM PDT Sun Aug 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT THIS
AFTERNOON FOR EAST CENTRAL SAN DIEGO COUNTY...
At 354 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. The expected rainfall rate is 0.5 to
1.5 inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Hwy 78 Between S2 And Borrego Springs Rd, Hwy 78 Between Banner
And S2, Borrego Springs, Hwy 78 Between Borrego Springs Rd And
Ocotillo Wells, northern Mount Laguna, Cuyamaca Rancho State Park,
Hwy S2 Between Shelter Valley And Agua Caliente, Hwy S22 Between
Ranchita And Borrego Springs, Hwy S2 Between Agua Caliente And
Canebrake, Hwy S1 Between Lake Cuyamaca And Mount Laguna, Fish
Creek Wash, Ranchita, Hwy S2 Between Hwy 79 And Hwy 78, Shelter
Valley, Agua Caliente and Banner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3319 11659 3325 11627 3300 11613 3289 11650
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Small568 WGUS76 KSGX 150026 FFSSGX Flash Flood Statement National Weather Service San Diego CA 526 PM PDT Sun Aug 14 2022 CAC073-150036- /O.EXP.KSGX.FF.W.0025.000000T0000Z-220815T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 526 PM PDT Sun Aug 14 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT THIS AFTERNOON FOR EAST CENTRAL SAN DIEGO COUNTY... Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3319 11659 3325 11627 3300 11613 3289 11650 $$ Small
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:44 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 14, 1:44 PM PDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 144 PM PDT Sun Aug 14 2022 .SYNOPSIS... Monsoon flow will continue this week, with isolated afternoon thunderstorms for mainly the mountains through Thursday. Coastal low clouds will increase some during the nights and mornings. Monsoon moisture increases for Friday through the coming weekend, extending better chances into deserts and inland valleys. Temperatures and humidity will run a little above normal this week, with some cooling toward the weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Thunderstorms have developed on schedule in the mountains, and a couple have grown pretty strong. Expect a few more to pop up and dissipate this afternoon, before ending by 5-6 pm or so. Moisture and instability in our atmosphere today have taken a big step down from yesterday's high horse. Meanwhile, low clouds have grown somewhat attached to San Diego. So while the monsoon takes a step backward, it looks like the marine layer will take a step forward, judging by the marine layer's cloud deck looking pretty healthy off the coast. Expect areas of coastal low clouds a little more prevalent for at least the next few nights and mornings. Hot summer weather (a few degrees above average) will continue this coming week, with some decrease toward next weekend. There is no discernible change in our upper air pattern for the next five days or so. And only a barely discernible change in moisture and instability. Hence, we have a persistent forecast, one that isn't changing noticeably from day to day through Thursday. High resolution models aren't depicting any nocturnal wave of storms like we had Friday night for the next several days. There's a wave of deep moisture and energy in south Texas today giving them lots of rain. Model guidance moves that wave westward this week right along the Mexico-US border. As it approaches SoCal around Friday, it brings additional monsoon moisture with it...maybe! Latest 12Z guidance shows it either dying and fizzling in Arizona, or taking a left turn into Sonora, Mexico. Or, upcoming guidance could move it right into SoCal. Our forecast reflects a tepid increase in moisture from this feature, with greater chances of precip Friday through Sunday, including a better chance in the inland valleys. Max temperatures seem to go down for Friday through the weekend. Some hints that a West Coast trough could amplify next week indicates another monsoon retreat out of SoCal, if that were to materialize. && .AVIATION... 141915Z...Coast/Valleys...FEW-SCT clouds AOA 15000 FT MSL can be expected for much of today. SCT-BKN low clouds with bases between 700-1200 FT MSL will return Monday morning with moderate confidence in CIGs occurring for the costal TAF sites, but low confidence in onset time and exact duration. Any low clouds will scatter out by 15- 16z Mon. Mountains/Deserts...Mostly SCT clouds at/above 15000 FT MSL will continue through this afternoon and evening. Sct TSRA will continue to develop over the mountains through the afternoon, with the deserts potentially seeing storm development after 20Z, and a 20% chance of TSRA impacts at PSP and TRM. TS bases will be 6000-10000 FT MSL with tops to near 40000 FT MSL, along with strong up/downdrafts. TSRA will end in most areas by 03Z Mon. && .MARINE... No hazardous marine weather is expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...MM AVIATION/MARINE...Adams
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:29 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 14, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 53 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.